Alert archive / Texas / Flash Flood Warnings in 2020

Flash Flood Warning 30, NWS Norman, OK

June 21, 2020Clay County, Texas

NWS Norman, OK issued this flash flood warning at Jun 21, 2020, 6:45 AM CDT for Clay County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2020, 6:45 AM CDT (11:45 UTC)
Expired
Jun 21, 2020, 9:45 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2020-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1508 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2020-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1508 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WGUS54 KOUN 211145
FFWOUN
TXC077-211445-
/O.NEW.KOUN.FF.W.0030.200621T1145Z-200621T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
645 AM CDT Sun Jun 21 2020

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Northeast Clay County in northern Texas...

* Until 945 AM CDT.

* At 642 AM CDT, Doppler radar indicated thunderstorms have produced 
  an estimated three to six inches of rain across northeastern Clay 
  County, especially in areas north of the Little Wichita River 
  northeast of Henrietta. 

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, county roads and 
           streets as well as other drainage and low lying areas.

* Flash flooding will remain over mainly rural areas of northeastern 
  Clay County northeast of Henrietta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3395 9818 3400 9806 3399 9801 3401 9797
      3399 9795 3396 9796 3395 9797 3394 9797
      3393 9795 3391 9796 3391 9798 3389 9798
      3387 9810

FLASH FLOOD...RADAR INDICATED

$$

..speg.
1 follow-up statement
590 
WGUS74 KOUN 211438
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
938 AM CDT Sun Jun 21 2020

TXC077-211448-
/O.EXP.KOUN.FF.W.0030.000000T0000Z-200621T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay TX-
938 AM CDT Sun Jun 21 2020

...THE FLASH FLOOD WARNING FOR EAST CENTRAL CLAY COUNTY WILL EXPIRE
AT 945 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3395 9818 3400 9806 3399 9801 3401 9797
      3399 9795 3396 9796 3395 9797 3394 9797
      3393 9795 3391 9796 3391 9798 3389 9798
      3387 9810

$$

Mahale

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:51 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 21, 4:51 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Norman OK
451 AM CDT Sun Jun 21 2020

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 434 AM CDT Sun Jun 21 2020

Scattered storms this morning will persist and slowly move east
across southern Oklahoma this morning and be capable of producing
widely scattered severe storms and locally heavy rainfall. Storms
in northwest Oklahoma may also persist for a while this morning,
but these storms are expected to weaken more quickly.

Although there is some potential for severe weather this morning,
the main risk will be late this afternoon and this evening as
storms develop and move into northern Oklahoma and spread south
and southeast. Atmospheric parameters will be in place to support
severe thunderstorms late this afternoon and this evening. Low-
level shear improves as low-level jet develops with 1 km shear
increasing to 30 to 40 knots by 03Z. The day one outlook by the
SPC covers the potential evolution well.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 313 AM CDT Sun Jun 21 2020

An area of showers and thunderstorms is expected to be ongoing
across portions of the area Monday morning. Showers and storms will
remain possible Monday afternoon but chances will increase again
Monday night into Tuesday morning. Some strong to severe storms will
also be possible.

NW flow aloft will continue to affect the area through at least the
middle part of the week. Showers and storms will be possible during
this time although where, when, if will be somewhat dependent on the
previous day/night's convection and the affects on the region.
However, in general, storms are expected to develop in the High
Plains due to upslope flow and at least approach and possibly move
into portions of the fa during the evening/overnight period.
Additional storms could develop in the fa during the afternoon/early
evening hours near any boundaries over the fa.

Late in the week, models begin to shift the upper weather pattern
with a trough moving across the central U.S. which will continue to
bring a chance for showers/storms to portions of the fa.

With the NW flow, clouds, and rain, temperatures are still expected
to remain around or below average for this time of year into next
weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 448 AM CDT Sun Jun 21 2020

Showers/storms will affect some TAF sites this morning. Additional
storms are expected to develop later this afternoon and move
across parts of the area this evening and overnight. Some of the
storms could produce strong and variable winds. MVFR/VFR ceilings
are expected. Winds will shift with any outflow boundaries.
Otherwise, winds will generally be from the S and SE this TAF
period. TAFs will be adjusted to current trends before being sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  91  70  88  69 /  30  60  20  80
Hobart OK         95  72  94  67 /  10  30  10  70
Wichita Falls TX  95  74  95  71 /  30  20  10  50
Gage OK           94  66  90  64 /  30  30  10  70
Ponca City OK     92  69  88  66 /  10  70  30  60
Durant OK         89  72  91  70 /  60  40  30  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....25
AVIATION...25
Hazardous weather outlook, Jun 21, 3:56 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
356 AM CDT Sun Jun 21 2020

OKZ004>048-050>052-TXZ083>090-220900-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
356 AM CDT Sun Jun 21 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Severe storms are possible across the area with an Enhanced risk
across portions of northern and central Oklahoma.

Location...
The Enhanced risk is generally the area north of I-40. A Slight
risk is the area north of a line from Altus and Duncan, to Sulphur
and Coalgate Oklahoma.

Timing...
Some severe storms will be possible through 10 AM, mainly across
portions of southern Oklahoma and north Texas. Another round of
severe storms will be possible across the area late this afternoon
into tonight.

Impacts...
Up to ping pong ball size hail and wind gusts to 65 mph possible
during the morning hours.

Later today, up to baseball size hail and wind gusts to 70 mph
will be the main concerns. There is also a low chance for a
tornado, mainly across portions of northwest Oklahoma.

Locally heavy rain will also be a concern.

Discussion...
Elevated thunderstorms will continue to develop and move across
portions of the area this morning. Some of these storms could be
strong to severe. Storms are expected to decrease late this
morning and early afternoon.

Additional storms are expected to develop late this afternoon and
early evening, initially affecting portions of northern Oklahoma.
The storms will then likely develop into one or more lines that
continue to move across the area this evening and overnight.
Severe storms will be possible with large hail and strong wind
gusts the main concerns initially. Damaging winds are then
expected to become even more of a concern this evening with the
transition to one or more lines of storms.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
area should prepare for severe weather operations late this
afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...

Storms will be possible during the day Monday but higher chances
will be Monday evening and night. Strong to severe storms will be
possible once again with a Slight risk across much of the area.
Large hail and damaging winds will be the main concerns. Locally
heavy rain will also be possible.

Showers and thunderstorms will remain possible across at least
portions of the area through the rest of the week. Some strong to
severe storms could be possible. However, what occurs on one day
could be somewhat dependent on what occurred the previous day and
night and the impact on the airmass.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 21, 6:05 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
605 AM CDT Sun Jun 21 2020

OKZ041-046-047-051-211130-
Carter OK-Johnston OK-Marshall OK-Murray OK-
605 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter...western
Johnston...Marshall and southeastern Murray Counties Until 630 AM
CDT...

AT 601 AM CDT, strong thunderstorms were along a line extending from
4 miles west of Mill Creek to near Lebanon, moving east at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3393 9690 3396 9692 3396 9693 3401 9693
      3402 9697 3407 9697 3407 9700 3444 9706
      3449 9661 3401 9658 3402 9660 3400 9662
      3397 9660 3397 9658 3396 9658 3395 9660
      3391 9658
TIME...MOT...LOC 1101Z 267DEG 17KT 3440 9690 3400 9687

..speg.
Special weather statement, Jun 21, 6:16 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
616 AM CDT Sun Jun 21 2020

OKZ044-045-TXZ090-211145-
Cotton OK-Jefferson OK-Clay TX-
616 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR central Cotton...southwestern
Jefferson and northern Clay Counties Until 645 AM CDT...

AT 615 AM CDT, strong thunderstorms were along a line extending from
near Cookietown to 5 miles west of Terral, moving southeast at 20
MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3407 9842 3408 9842 3408 9844 3423 9861
      3426 9861 3442 9842 3399 9797 3371 9798
TIME...MOT...LOC 1115Z 307DEG 18KT 3423 9845 3389 9803

..speg.
Special weather statement, Jun 21, 6:28 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
628 AM CDT Sun Jun 21 2020

OKZ038-044-211200-
Cotton OK-Comanche OK-
628 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and
southwestern Comanche Counties Until 700 AM CDT...

AT 624 AM CDT, a strong thunderstorm was located near Faxon, moving
southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3440 9866 3451 9866 3451 9869 3461 9858
      3445 9831 3426 9854
TIME...MOT...LOC 1124Z 314DEG 11KT 3450 9860

..speg.
Special weather statement, Jun 21, 6:29 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
629 AM CDT Sun Jun 21 2020

OKZ035-037-038-211200-
Kiowa OK-Tillman OK-Comanche OK-
629 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa...
northeastern Tillman and west central Comanche Counties Until 700 AM
CDT...

AT 628 AM CDT, a strong thunderstorm was located 5 miles east of
Mountain Park, moving southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3469 9895 3479 9884 3465 9854 3445 9876
TIME...MOT...LOC 1128Z 312DEG 14KT 3470 9885

..speg.
Special weather statement, Jun 21, 6:30 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
630 AM CDT Sun Jun 21 2020

OKZ024-027-211200-
Grady OK-Canadian OK-
630 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
southeastern Canadian Counties Until 700 AM CDT...

AT 628 AM CDT, a strong thunderstorm was located 4 miles southeast of
El Reno, moving southeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3542 9767 3521 9767 3515 9773 3546 9804
      3559 9789
TIME...MOT...LOC 1128Z 314DEG 27KT 3548 9790

..speg.
Special weather statement, Jun 21, 6:31 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
631 AM CDT Sun Jun 21 2020

OKZ047-051-211200-
Johnston OK-Marshall OK-
631 AM CDT Sun Jun 21 2020

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston and north
central Marshall Counties Until 700 AM CDT...

AT 628 AM CDT, a strong thunderstorm was located near Ravia, moving
east at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3413 9645 3415 9681 3434 9681 3440 9646
TIME...MOT...LOC 1128Z 268DEG 15KT 3426 9673

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 11:53 PM CDTSpecial Weather StatementOUNHardeman37 min
Jun 21, 4:37 AM CDTSevere Thunderstorm WarningOUNClay38 min
Jun 21, 5:27 AM CDTSpecial Weather StatementOUNClay33 min
Jun 21, 5:55 AM CDTAreal Flood AdvisoryOUNClay2 hr
Jun 21, 7:06 AM CDTSpecial Weather StatementOUNClay24 min
Jun 21, 7:23 AM CDTSevere Thunderstorm WarningOUNWichita39 min
Jun 21, 7:54 AM CDTSpecial Weather StatementOUNWichita36 min
Jun 21, 8:08 AM CDTAreal Flood AdvisoryOUNClay3 hr
Jun 21, 8:13 AM CDTSevere Thunderstorm WarningOUNWichita47 min
Jun 21, 8:28 AM CDTFlash Flood WarningOUNClay3 hr
Jun 21, 8:32 AM CDTAreal Flood AdvisoryOUNWichita3 hr
Jun 21, 8:46 AM CDTFlash Flood WarningOUNWichita3 hr

Nearby

Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.